Alert archive / South Carolina / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 83, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 15, 2019, 6:09 PM EDT for 4 counties in South Carolina. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2019, 6:09 PM EDT (22:09 UTC)
- Expired
- Jul 15, 2019, 7:02 PM EDT
- In force
- 53 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Beaufort County, SC, Colleton County, SC, Hampton County, SC, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 19 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.2 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 357 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1310 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
044
WUUS52 KCHS 152209
SVRCHS
SCC013-029-049-053-152315-
/O.NEW.KCHS.SV.W.0083.190715T2209Z-190715T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston SC
609 PM EDT Mon Jul 15 2019
The National Weather Service in Charleston has issued a
* Severe Thunderstorm Warning for portions of...
Beaufort County in southeastern South Carolina...
Hampton County in southeastern South Carolina...
Colleton County in southeastern South Carolina...
Jasper County in southeastern South Carolina...
* Until 715 PM EDT.
* At 609 PM EDT, a severe thunderstorm was located 8 miles southeast
of Hampton, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
* Locations impacted include...
Ridgeland, Yemassee, Coosawhatchie, Gardens Corner, Sheldon, Early
Branch, Cummings and Gillisonville.
This warning includes I-95 in South Carolina between mile markers 22
and 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.
&&
LAT...LON 3263 8062 3254 8082 3253 8084 3254 8085
3253 8086 3244 8105 3281 8111 3290 8084
TIME...MOT...LOC 2209Z 335DEG 19KT 3283 8100
HAIL...0.75IN
WIND...60MPH
$$2 follow-up statements
998
WWUS52 KCHS 152252
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
652 PM EDT Mon Jul 15 2019
SCC029-152301-
/O.CAN.KCHS.SV.W.0083.000000T0000Z-190715T2315Z/
Colleton SC-
652 PM EDT Mon Jul 15 2019
...THE SEVERE THUNDERSTORM WARNING FOR COLLETON COUNTY IS
CANCELLED...
The immediate risk for severe weather has ended.
LAT...LON 3274 8085 3272 8085 3270 8082 3267 8077
3268 8075 3262 8066 3260 8067 3253 8084
3254 8085 3244 8105 3272 8110 3279 8093
TIME...MOT...LOC 2251Z 335DEG 19KT 3262 8089
$$
SCC013-049-053-152315-
/O.CON.KCHS.SV.W.0083.000000T0000Z-190715T2315Z/
Beaufort SC-Hampton SC-Jasper SC-
652 PM EDT Mon Jul 15 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR BEAUFORT...HAMPTON AND JASPER COUNTIES...
At 651 PM EDT, a severe thunderstorm was located near Yemassee,
moving southeast at 20 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
Locations impacted include...
Ridgeland, Yemassee, Coosawhatchie, Gardens Corner, Sheldon, Early
Branch, Gillisonville and McPhersonville.
This warning includes I-95 in South Carolina between mile markers 22
and 41.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.
&&
LAT...LON 3274 8085 3272 8085 3270 8082 3267 8077
3268 8075 3262 8066 3260 8067 3253 8084
3254 8085 3244 8105 3272 8110 3279 8093
TIME...MOT...LOC 2251Z 335DEG 19KT 3262 8089
HAIL...0.75IN
WIND...60MPH
$$
ETM833
WWUS52 KCHS 152302
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
702 PM EDT Mon Jul 15 2019
SCC013-049-053-152311-
/O.CAN.KCHS.SV.W.0083.000000T0000Z-190715T2315Z/
Beaufort SC-Hampton SC-Jasper SC-
702 PM EDT Mon Jul 15 2019
...THE SEVERE THUNDERSTORM WARNING FOR BEAUFORT...HAMPTON AND JASPER
COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning has been cancelled.
LAT...LON 3274 8085 3272 8085 3270 8082 3267 8077
3268 8075 3262 8066 3260 8067 3253 8084
3254 8085 3244 8105 3272 8110 3279 8093
TIME...MOT...LOC 2258Z 335DEG 19KT 3257 8086
$$
ETMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 4:20 PM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jul 15, 4:20 PM EDT, 1 hour 49 minutes before
Area Forecast Discussion National Weather Service Charleston SC 420 PM EDT Mon Jul 15 2019 .SYNOPSIS... An inland trough will generally prevail through the week. Warmer and drier conditions are anticipated early in the week due to stronger high pressure. Slightly higher chances for afternoon showers and thunderstorms return later in the week as high pressure weakens. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... This Evening and Tonight: A few showers/thunderstorms will continue to develop over parts of the Tri-County area where strong sfc heating throughout the day has led to MLCAPE around 2000 J/kg along the axis of PWATs around 1.8 inches. Expect activity to slowly shift east/southeast over the next couple hours, potentially reaching coastal areas as h5 shortwave activity shifts along the northern periphery of a mid-lvl ridge of high pressure and encounters greater moisture convergence associated with a weak sfc trough and seabreeze circulation. Although the severe weather threat remains low, a few stronger thunderstorms are possible into early evening hours (especially closer to the South Carolina coast in the vicinity of the seabreeze). Strong winds and heavy downpours are possible with thunderstorms. Elsewhere, most locations should remain dry, but an isolated shower or thunderstorm can not be ruled out given a warm and moist atmosphere. Overnight, convection should dissipate within an hour or two of sunset due to weak shear and the loss of diurnal heating. All areas should be dry by midnight. Low temps should range in the mid 70s inland to upper 70s near the coast. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/... A deep layer ridge centered southeast over the Atlanta will dominate the pattern through the period. The ridge will break down some later Wednesday and Thursday as the remnants of Barry moves into New England. With the strong ridge, only isolated showers and thunderstorms are expected Tuesday, then scattered showers and thunderstorms Wednesday and Thursday. The heat and humidity will be the main story for this period as both high and low temperatures are expected to be 3 to 5 degrees above normal. High temperatures in the mid to upper 90s and lows in the mid to upper 70s. Given surface dewpoint temperatures will be in the lower to mid 70s, afternoon heat indices will reach 104 to 107 degrees each afternoon. Models indicating the warmest temperatures will occur on Wednesday as low level flow becomes more southwesterly. Heat indices could approach 110 degrees, especially near the Altamaha River region/southern forecast area. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... Moderate confidence this period. The low-level lee-side trough looks to persist through the period while the upper trough tries to give way to more ridging although there is some uncertainty in the upper - air pattern late in the week into early next week. For now we have maintained a persistence/climatological forecast as far as rain chances (around 30 percent most locales) with temperatures remaining above normal. Heat indices will remain near 105 degrees each afternoon away from the coast. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... Showers and thunderstorms will continue to develop across the area, impacting the CHS terminal through 21Z where tempo mvfr have been included. VCTS remains until 22Z at the CHS terminal for the potential of additional thunderstorms. Otherwise, VFR conditions are anticipated at both CHS and SAV terminals through 18Z Tuesday. Extended Aviation Outlook: Monday and Tuesday: Isolated afternoon showers/thunderstorms may produce brief flight restrictions both KCHS and KSAV. Wednesday through Friday: Increasing deep layer moisture and slightly lower upper heights should result in an increase to scattered afternoon showers and thunderstorms. Again, brief flight restrictions possible both sites within any thunderstorms. && .MARINE... This Evening and Tonight: The coastal waters will remain situated between high pressure over the western Atlantic and a weak trough of low pressure over land. The pattern will favor a weak pressure gradient across all waters, resulting in mainly south winds at or below 10 kts this evening and early tonight that eventually turn more southwest after midnight. Seas will range between 1-2 ft. Tuesday through Saturday: No highlights expected through the period. An Atlantic ridge is expected to hold to the southeast of the waters at least through the early weekend. The gradient is expected to increase some by later Wednesday as a deep trough of low pressure tries to develop inland. Winds less than 15 knots and seas generally 2 feet or less through Wednesday. Wednesday night through Saturday, winds become more southwest and increase to around 15 knots, especially north of the Savannah River. Seas generally 2 to 4 feet, highest offshore and north of the Savannah River. The potential for isolated waterspouts continue to exist through Tuesday morning. By midweek and beyond, south-southwest winds increase helping to lower the risk. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM...DPB SHORT TERM...RFM LONG TERM...RJB AVIATION...DPB/RFM MARINE...DPB/RFM
Hazardous weather outlook, Jul 15, 3:44 AM EDT, 14 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 344 AM EDT Mon Jul 15 2019 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-160745- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 344 AM EDT Mon Jul 15 2019 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Special weather statement, Jul 15, 4:09 PM EDT, 2 hours before
Special Weather Statement
National Weather Service Charleston SC
409 PM EDT Mon Jul 15 2019
SCZ044-045-050-052-152100-
Inland Berkeley-Tidal Berkeley-Charleston-Dorchester-
409 PM EDT Mon Jul 15 2019
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON...BERKELEY
AND DORCHESTER COUNTIES...
At 409 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over I-26/I-526 Interchange. This storm was
nearly stationary.
HAZARD...strong winds 45 to 55 mph and excessive cloud to ground
lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. All outdoor activities should
cease. Move indoors immediately.
Some locations in the path of this storm include...
Charleston, North Charleston, Mount Pleasant, Summerville, Goose
Creek, Hanahan, Middleton Place and Downtown Charleston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3302 8022 3310 8003 3281 7979 3270 8012
TIME...MOT...LOC 2009Z 337DEG 4KT 3289 8003Local storm report, Jul 15, 5:11 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
511 PM EDT MON JUL 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM HEAVY RAIN 2 ESE CHARLESTON AIRPOR 32.89N 80.01W
07/15/2019 U0.00 INCH CHARLESTON SC SOCIAL MEDIA
SEVERAL INCHES OF STANDING WATER ON THE 526 EASTBOUND
OFF RAMP AT RIVERS AVENUE. REPORT SENT VIA TWITTER.
&&
EVENT NUMBER CHS1900788
ETMLocal storm report, Jul 15, 5:29 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
529 PM EDT MON JUL 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG 1 W WEST ASHLEY 32.80N 80.03W
07/15/2019 CHARLESTON SC SOCIAL MEDIA
TWITTER REPORT OF SMALL TREE DOWN AT CITADEL MALL.
&&
EVENT NUMBER CHS1900789
ETMLocal storm report, Jul 15, 5:52 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
552 PM EDT MON JUL 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HEAVY RAIN 1 ESE CHARLESTON AIRPOR 32.89N 80.03W
07/15/2019 M2.97 INCH CHARLESTON SC NWS OFFICE
2.97 INCHES OF RAIN WAS MEASURED AT NWS CHARLESTON IN
THE OFFICE COCORAHS RAIN GAUGE. ALL THE RAIN FELL IN
APPROXIMATELY AN HOUR BETWEEN 345 PM AND 445 PM.
&&
EVENT NUMBER CHS1900790
BSHThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 4:09 PM EDT | Special Weather Statement | CHS | Charleston | 51 min |
| Jul 15, 5:37 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Colleton, Hampton | 53 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.